I have written about our wonderful xmas with OH in hospital before. Today we have a new instalment to add:
Another detail to add to David's "perfect storm" event over xmas: he is on diltiazem hydrochloride (a calcium channel blocker) for BP/atrial fibrillation. Apparently this drug increases the blood level of the anticoagulant he was put on immensely and they are contraindicated. He should never have been put on it in the first place.
He's back on warfarin and started a couple of days ago, had his first blood check today followed by a audience with the haematologist. Who spent half an hour showing him graphs and explaining all about these new generation anticoags. I was rather peeved - I'd have really enjoyed that!
However - yet another reinforcement: check your own medications yourself. Because you cannot trust your consultant, your GP or the pharmacist to notice something like that. And if you are very unlucky it may put your life on the line.